MAUDE Adverse Event Report: QUIDEL CARDIOVASCULAR INC. TRIAGE D-DIMER PANEL

QUIDEL CARDIOVASCULAR INC. TRIAGE D-DIMER PANEL
Model Number 98100
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
Customer reported a discordant d-dimer result with 1 patient sample while running a whole blood to plasma correlation study.Triage d-dimer: whole blood: 215ng/ml; plasma: 448ng/ml.Patient sample resulted on stago with a d-dimer of 0.62mg/ml feu.Customer stated stago results would have been what was used by the physician.Facility triage d-dimer cut-off = 400ng/ml, facility stago d-dimer cut-off = 0.50mg/ml feu.Customer could not provide diagnosis information for the patient but stated the patient "presented with dizziness, nausea and pleurisy, anxiety and depression".
 
Additional Manufacturer Narrative
Investigation conclusion: manufacturer tested whole blood and plasma samples from unique donors on retains of triage d-dimer device lot w64241b; d-dimer results from both sample types provided the same clinical outcome.Manufacturing batch records for the lot were reviewed, lot met release specifications.The triage d-dimer test is to be used as an aid in the assessment and evaluation of patients suspected of having disseminated intravascular coagulation or thromboembolic events including pulmonary embolism.Each laboratory should establish a reference range that is representative of the patient population to be evaluated.Based on the information available, there is no corrective action required.

Brand Name
TRIAGE D-DIMER PANEL
Common Device Name
TRIAGE D-DIMER PANEL
Manufacturer (Section D)
QUIDEL CARDIOVASCULAR INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8162942
Report Number3013982035-2018-00032
Device Sequence Number19382804
Product Code GHH
UDI-Device Identifier00893038002326
UDI-Public(01)00893038002326(10)W64241B(17)190317(11)180603
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K042890
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2019
Device Model Number98100
Device Catalogue Number98100
Device Lot NumberW64241B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRIAGE METERPRO PN: 55070, SN: (B)(4)